MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE064
Medical Device Problem Codes Fracture (1260); Stretched (1601)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system ace 64 reperfusion catheter (ace 64).During the procedure, while retracting the ace 64 from the patient's torturous anatomy, the ace 64 became stretched and fractured.The distal part of the ace was removed from the patient using a snare device and the procedure was completed using a new ace 64.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The penumbra system ace 64 reperfusion catheter (ace 64) used to complete the procedure was also returned.Results: the first ace 64 was fractured approximately 124.0 cm from the hub, and stretched and ovalized approximately 104.0 cm from the hub.The second ace 64 was bent approximately 33.0, 88.0, and 114.0 cm from the hub.Conclusions: evaluation of the first ace 64 revealed it was fractured, stretched, and ovalized.This type of damage typically occurs due to forceful retraction of the ace 64 against resistance.The tortuous anatomy mentioned in the complaint may have contributed to any resistance experienced during retraction of the ace 64.Evaluation of the second ace 64 revealed it was kinked.This damage was likely incidental and may have occurred after successful completion of the procedure.Ace 64 devices are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5635594
Report Number3005168196-2016-00614
Device Sequence Number23192
Product Code NRY
UDI-Device Identifier00814548013961
UDI-Public00814548013961
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K152541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date08/12/2018
Device Catalogue Number5MAXACE064
Device Lot NumberF65266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/05/2016
Supplement Report FDA Received Date06/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR